I have suffered from chronic eczema for most of my life. I am 46 yr W/F. I've always been able to keep it under control with periodic Protopic. I would often go months at a time without a flare. In April, I was diagnosed with hyopthryroidism (large solid nodule) and started .05 mcg of Synthroid (brand name no dye white pill). Since then, I've rarely been a day without eczema but it is just on my face and neck - the rest of my body is fine. I've experienced terrible flares like nothing I've ever had in the past. The Protopic no longer works - none of the usual rx eczema ointments help. I've seen an allergist and underwent skin scratch tests and patch tests - all normal. One week ago the derm was worried that I had a little bit of staph growing in the rash on my cheeks and prescribed Cefalexin. (I've taken this before without incident.) I took the first dose Friday and went even further down hill. Saturday morning I woke up and my face was very swollen and firey red. I immediately stopped the drug. By Sunday, my face was even more swollen, eyes very puffy, and weepy eczema on cheeks. I saw derm on Monday and he was worried. Start medrol pack late morning on Monday. Today is day 4 of the medrol pak but I am only marginally better. The swelling is 80% gone but my face is bright red and hot. Ice packs give temporary relief. The skin is quite tight and sore, but no longer rashy. It's as though I am recovering from a bad burn. I can't seem to get any moisture into the skin. Today, I developed slotchy hives on my neck and chest. I've taken medrol packs in years past and by day 4 my skin would be perfect. I am convinced all this goes back to the Synthroid but none of the doctors agree. I see the endo again next week but my calls to his office have convinced me he won't feel there is a connection. When all this started back in April I cut out caffeine, artificial sweetener, chocolate, acidic foods - I've done everything I can think of to reduce the eczema flare. The derm, allergist, and endo all seem at a loss. I know this is a long post,but thanks for reading!
It looks like an allergic reaction to the medicines that you were taking. Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves.If the symptoms still persist then you can apply mild steroid like dermacort and take oral antihistaminics like Benadryl.
If the irritation persists then please get it evaluated from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.